Hiring in life sciences? Share your open positions with our professional community. Read more Close

Advertisement

Golimumab-induced lupus erythematosus complicated by angioedema and anti-galactocerebroside antibody-positive dysphagia.

Created on 05 Oct 2026

Authors

Makoto Misaki, Toshiaki Shimizu, Reo Yamazato, Yuichi Suwa, Yoichi Yasunaga, Keishi Fujio

Published in

Modern rheumatology case reports. Oct 05, 2026. Epub Oct 05, 2026.

Abstract

Drug-induced lupus erythematosus is an autoimmune condition that resembles systemic lupus erythematosus and occurs after exposure to specific medications, including tumor necrosis factor alpha inhibitors. We report a rare case of golimumab-induced lupus erythematosus complicated by macrophage activation syndrome, angioedema, and severe dysphagia with anti-galactocerebroside antibodies detected. A 57-year-old woman with ulcerative colitis developed facial swelling, malar rash, arthritis, pancytopenia, hyperferritinemia, hypocomplementemia, and proteinuria after long-term treatment with tumor necrosis factor alpha inhibitors, most recently golimumab. Bone marrow examination demonstrated hemophagocytosis, confirming macrophage activation syndrome. Computed tomography and endoscopy revealed soft tissue and esophageal edema consistent with angioedema. Despite improvement of systemic inflammation following high-dose glucocorticoids and intravenous cyclophosphamide, severe dysphagia persisted. A videofluoroscopic swallowing study demonstrated pharyngeal muscle dysfunction, and serum testing detected anti-galactocerebroside immunoglobulin G antibodies. Neurological imaging and electrophysiological studies were unremarkable. Swallowing function gradually recovered after discontinuation of golimumab. This case highlights that golimumab-induced lupus erythematosus may trigger multiple autoimmune complications, including macrophage activation syndrome, angioedema, and antibody-associated neuromuscular dysphagia. Awareness of these potentially life-threatening manifestations is essential for early recognition and appropriate management in patients receiving tumor necrosis factor alpha inhibitors.

PMID:
42831665
Bibliographic data and abstract were imported from PubMed on 05 Oct 2026.

Read full publication at:
Please sign in to see all details.

Advertisement

Stats

  • Community rating n/a 0 votes
  • Reviewers' rating n/a 0 votes
  • Your rating

1-terrible, 9-excellent. How would you rate this publication? Sign in in to submit your rating.

  • Recommendations n/a n/a positive of 0 vote(s)
  • Views 12
  • Comments 0

Recommended by

  • No recommendations yet.

Post a comment

You need to be signed in to post comments. You can sign in here.

Comments

There are no comments yet.

Advertisement